MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4021
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was manufactured on october 2023 based on the provided lot information, however an exact date is unknown (h4).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report has been submitted by the importer under this mdr report number (b)(4).
 
Event or Problem Description
It was reported when using the single use aspiration needle, the physician aspirated a sample from a lymph node, removed the needle and handed it to a member of the bronch team.The team member went to extract the contents of the needle into the specimen cup when they noted that the needle was hard to move in and out of the sheath.They then tried to put the guidewire back in but were unable to.They then pushed the "needle" out noting that there was no longer a sharp end but a blunt "cut off stump".They informed the physician who investigated with a bronchoscope and found the needle stuck in the patient's lung.It was extracted via forceps.The reported event caused a delay in the procedure while the patient was under moderate sedation.The product was disposed of in a sharps container.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.A review of the device history record revealed that the device was shipped in accordance with the specifications and had no nonconformity at manufacturing.Based on the results of the investigation, it was presumed that a bending force was applied to the needle tube when piercing the hard body tissue during the procedure which caused the needle tube to bend excessively.Moreover, when the needle slider was pulled, a force was applied to the needle tube in a direction to make it straight which caused the needle tube to break and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.The event can be detected/prevented by following the instructions for use: in the instruction manual (gk7944, rev.05): when inserting the instrument into the endoscope, the distal end of the needle tube may be bent.When piercing the target, confirm the distal end of the sheath and needle tube in the endoscopic field of view and/or ultrasound image while considering such bending.Otherwise, patient injury such as perforation, bleeding, or mucous membrane damage may occur.Do not try to straighten a bent or deformed needle with your hands because the needle may break.Use a spare needle instead.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide correction with information inadvertently left out (g2 and h6).The subject device was manufactured on october 2023 based on the provided 3 digit lot information.However, the exact manufacture date is unknown.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19186207
Report Number9614641-2024-00990
Device Sequence Number20686092
Product Code FCG
UDI-Device Identifier04953170381911
UDI-Public04953170381911
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4021
Device Lot Number3XV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer06/19/2024
08/12/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date06/21/2024
08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown